Abstract and Applied Analysis

Nontrivial Periodic Solutions of an n -Dimensional Differential System and Its Application

F. B. Gao

Full-text: Open access

Abstract

Two criteria are constructed to guarantee the existence of periodic solutions for a second-order n -dimensional differential system by using continuation theorem. It is noticed that the criteria established are found to be associated with the system’s damping coefficient, natural frequency, parametrical excitation, and the coefficient of the nonlinear term. Based on the criteria obtained, we investigate the periodic motions of the simply supported at the four-edge rectangular thin plate system subjected to the parametrical excitation. The effectiveness of the criteria is validated by corresponding numerical simulation. It is found that the existent range of periodic solutions for the thin plate system increases along with the increase of the ratio of the modulus of nonlinear term’s coefficient and parametric excitation term, which generalize and improve the corresponding achievements given in the known literature.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 140173, 9 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393444299

Digital Object Identifier
doi:10.1155/2013/140173

Mathematical Reviews number (MathSciNet)
MR3102659

Zentralblatt MATH identifier
06306057

Citation

Gao, F. B. Nontrivial Periodic Solutions of an $n$ -Dimensional Differential System and Its Application. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 140173, 9 pages. doi:10.1155/2013/140173. https://projecteuclid.org/euclid.aaa/1393444299


Export citation

References

  • S. I. Chang, A. K. Bajaj, and C. M. Krousgrill, “Nonlinear vibrations and chaos in harmonically excited rectangular plates with one-to-one internal resonance,” Nonlinear Dynamics, vol. 4, pp. 433–460, 1993.
  • A. F. Dizaji, H. A. Sepiani, F. E. Ebrahimi, A. Allahverdizadeh, and H. A. Sepiani, “Schauder fixed point theorem based existence of periodic solution for the response of Duffing's oscillator,” Journal of Mechanical Science and Technology, vol. 23, pp. 2299–2307, 2009.
  • N. Malhotra and N. S. Namachchivaya, “Chaotic dynamics of shallow arch structures under 1,:,1 internal resonance conditions,” Journal of Engineering Mechanics, vol. 123, pp. 612–619, 1997.
  • W. M. Tian, N. S. Namachchivaya, and N. Malhotra, “Nonlinear dynamics of a shallow arch under periodic excitation-II. 1,:,1 internal resonance,” International Journal of Non-Linear Mechanics, vol. 29, pp. 367–386, 1994.
  • W. Zhang, “Global and chaotic dynamics for a parametrically excited thin plate,” Journal of Sound and Vibration, vol. 239, pp. 1013–1036, 2001.
  • W. Zhang, F. B. Gao, and L. H. Chen, “Periodic solutions for a thin plate with parametrical excitation,” in Proceedings of the 12th NCNV and 9th NCNDSM, Zhenjiang, China, 2009.
  • P. Amster, P. De Nápoli, and M. C. Mariani, “Periodic solutions for p-Laplacian like systems with delay,” Dynamics of Continuous, Discrete & Impulsive Systems, vol. 13, no. 3-4, pp. 311–319, 2006.
  • W. S. Cheung and J. L. Ren, “Periodic solutions for p-Laplacian Rayleigh equations,” Nonlinear Analysis. Theory, Methods & Applications, vol. 65, no. 10, pp. 2003–2012, 2006.
  • F. B. Gao, W. Zhang, S. K. Lai, and S. P. Chen, “Periodic solutions for n-generalized Liénard type p-Laplacian functional differential system,” Nonlinear Analysis. Theory, Methods & Applications, vol. 71, no. 12, pp. 5906–5914, 2009.
  • F. B. Gao and W. Zhang, “Periodic solutions for a p-Laplacian-like NFDE system,” Journal of the Franklin Institute, vol. 348, no. 6, pp. 1020–1034, 2011.
  • F. B. Gao, S. P. Lu, and W. Zhang, “Existence and uniqueness of periodic solutions for a p-Laplacian Duffing equation with a deviating argument,” Nonlinear Analysis. Theory, Methods & Applications, vol. 70, no. 10, pp. 3567–3574, 2009.
  • R. Manásevich and J. Mawhin, “Periodic solutions for nonlinear systems with p-Laplacian-like operators,” Journal of Differential Equations, vol. 145, no. 2, pp. 367–393, 1998.
  • M. L. Bertotti and M. Delitala, “On the existence of limit cycles in opinion formation processes under time periodic influence of persuaders,” Mathematical Models & Methods in Applied Sciences, vol. 18, no. 6, pp. 913–934, 2008.
  • D. Jiang, D. O'Regan, R. P. Agarwal, and X. Xu, “On the number of positive periodic solutions of functional differential equations and population models,” Mathematical Models & Methods in Applied Sciences, vol. 15, no. 4, pp. 555–573, 2005.
  • L. Nie, Z. Teng, and L. Hu, “Existence and stability of periodic solution of a stage-structured model with state-dependent impulsive effects,” Mathematical Methods in the Applied Sciences, vol. 34, no. 14, pp. 1685–1693, 2011.
  • R. Ouifki and M. L. Hbid, “Periodic solutions for a class of functional differential equations with state-dependent delay close to zero,” Mathematical Models & Methods in Applied Sciences, vol. 13, no. 6, pp. 807–841, 2003.
  • S. P. Lu and W. G. Ge, “Sufficient conditions for the existence of periodic solutions to some second order differential equations with a deviating argument,” Journal of Mathematical Analysis and Applications, vol. 308, no. 2, pp. 393–419, 2005.
  • R. E. Gaines and J. L. Mawhin, Coincidence Degree, and Nonlinear Differential Equations, Springer, Berlin, Germany, 1977.
  • C. Y. Chia, Nonlinear Analysis of Plate, McMraw-Hill, New York, NY, USA, 1980.